Alert archive / Kentucky / Tornado Warnings in 1998
Tornado Warning 45, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Jun 10, 1998, 5:42 PM CDT for Muhlenberg County, Kentucky. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 10, 1998, 5:42 PM CDT (22:42 UTC)
- Expired
- Jun 10, 1998, 6:00 PM CDT
- In force
- 18 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
County Muhlenberg County, KY
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 5:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.7 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3323 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 782 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 8.0
The text
As transmitted, in the capitals the NWS used until 2016.
312 WFUS1 KPAH 102244 RRA TORPAH KYC177-102300- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE PADUCAH KY 542 PM CDT WED JUN 10 1998 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * TORNADO WARNING FOR... MUHLENBERG COUNTY IN WESTERN KENTUCKY * UNTIL 600 PM CDT * AT 542 PM CDT...STORM SPOTTERS INDICATED A POSSIBLE TORNADO BETWEEN DRAKESBORO AND BEECHMONT ABOUT 35 MILES NORTHEAST OF HOPKINSVILLE...MOVING EAST AT 25 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... ENNIS BY 555 PM THIS IS A DANGEROUS STORM SITUATION. ACT QUICKLY. IF YOU ARE IN THE PATH OF THIS TORNADO MOVE TO A SHELTER BELOW GROUND IF AVAILABLE. OTHERWISE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR. AVOID WINDOWS AND DOORS. ABANDON CARS AND MOBILE HOMES FOR A STURDIER BUILDING OR GET INTO A DITCH OR CULVERT. BEWARE OF RISING WATER. CNJ &
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Jun 10, 1:25 PM CDT, 4 hours 17 minutes earlier.
Area forecast discussion, Jun 10, 1:25 PM CDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 125 PM CDT WED JUN 10 1998 NOON SURFACE ANALYSIS SHOWS QUASI STATIONARY BOUNDARY EXTENDING ACROSS NORTHERN PORTIONS OF THE FORECAST AREA. NSAT SHOWS A FEW LOW CLOUDS BUT MAINLY STILL HIGH CLOUDS ACROSS THE REGION. FORECAST ISSUES REMAIN POPS AND THE NEED FOR A FLASH FLOOD WATCH. NGM SEEMS TO LINE UP BETTER AS FAR AS SURFACE FEATURES THIS MORNING HOWEVER BOTH MODELS HAVE BEEN LESS THAN RELIABLE THE PAST COUPLE OF DAYS. NEXT WAVE SET TO MOVE NORTHEAST UP THE UPPER LEVEL RIDGE TOWARD THE MID MISSISSIPPI VALLEY THROUGH TOMORROW. THIS WILL PUSH SURFACE BOUNDARY MORE NORTH. MORE NEAR TERM...LATEST ADAP DATA SHOWING EXTREMELY UNSTABLE CONDITIONS ACROSS WEST KENTUCKY. SHARP DATA THIS MORNING REVEALED MOST NOTABLY LIS/SIS -5 TO -10 AND PRECIPITABLE WATER VALUES BETWEEN 1.5 AND 2 INCHES. THOUGH NOT READILY APPARENT...AM SURE THERE ARE BOUNDARIES LEFT OVER FROM THIS MORNINGS CONVECTION TO ENHANCE THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING. CURRENT FFG VALUES ONLY 1 INCH IN 3 HOURS ACROSS MOST OF SOUTHEAST MISSOURI...EXTREME SOUTHERN ILLINOIS AND ALL OF WEST KENTUCKY. WOULD LIKE TO SEE CURRENT FLASH FLOOD WATCH CONTINUED OVERNIGHT...ANY RAIN FALLING IS PRODUCING FLOOD PROBLEMS AND AGGREVATING EXISTING FLOOD PROBLEMS FROM PAST 30 HOURS. AM FLEXIBLE OVER SOUTHWEST INDIANA THOUGH THEY HAVE NOT RECEIVED THE HEAVY RAINS THAT OTHER AREAS HAVE. MO`S HAS BEEN REASONABLE WITH LOW TEMPERATURES THE PAST COUPLE OF DAYS AND WILL NOT SUGGEST ANY DEVIATION. ML
In the hours before
Local storm report, Jun 10, 5:32 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
532 PM CDT WED JUN 10 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0415 PM DIXON KY WIND DAMAGE
06/10/98 WEBSTER TREES DOWN. REPORTED FIRE
CHIEF. TIME ESTIMATED.The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 9:01 AM CDT | Flash Flood Warning | PAH | Christian, Todd | 3 hr |
| Jun 10, 3:27 PM CDT | Severe Thunderstorm Warning | PAH | Henderson, Union, Webster | 33 min |
| Jun 10, 3:58 PM CDT | Severe Thunderstorm Warning | PAH | Webster | 47 min |
| Jun 10, 4:20 PM CDT | Severe Thunderstorm Warning | PAH | Hopkins | 40 min |
| Jun 10, 4:56 PM CDT | Severe Thunderstorm Warning | PAH | Muhlenberg | 49 min |
| Jun 10, 5:13 PM CDT | Tornado Warning | PAH | Muhlenberg | 32 min |
Nearby
Tornado Warnings in Kentucky, 1998Every tornado warning in 1998Tornadoes in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.